Discussions By Condition: I cannot get a diagnosis.

Swelling in the Temporal Area

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: moniqbrown
  • August 23, 2007
  • 08:30 PM

This is a long and very frustrating process that I have been going through for the last five months. I was diagnosed with Sjogren's Syndrome in February 2007. In March 2007, I noticed swelling in the left temporal area. My rheumatologist prescribed a Medrol Dosepak to help reduce the swelling (This was done via the phone. He had not seen the swelling.) After completing the Medrol Dosepak, the swelling continued. As a matter of fact the swelling moved to the right temporal area. The rheumatologist had me follow up with my primary care physician (PCP). The PCP prescribed prednisone with a tapering dose over a week's time. Because the prednisone nor the Avelox helped, I was referred back to the rheumatologist. The pain can be extremely excruciating. My face feels like it is going to explode. I have seen an opthamologist, I have asked my pulmonologist for his opinion, I have seen a dermatologist (I was told it could be a possible allergic reaction.) None of the physicians that I have seen think that I need to see a neurologist.
I have been taking Prednisone 40mg since April. I am currently being tapered to 5mg until October when I see the rheumatologist again. The only thing the Prednisone has done for me is given me almost all of the possible side effects.

I am in desperate need of suggestions on what I can do for a proper diagnosis or if someone can tell me what the problem might be.:confused:

Reply Flag this Discussion

1 Replies:

  • Look up temporal arteritis. This is a swelling of the artery, not the tissue, but it might provide you with some info.
    rad-skw 1,605 Replies
    • August 24, 2007
    • 07:49 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?